Alert archive / Maine / Gale Warnings in 2012
Gale Warning 11, NWS Gray, ME
NWS Gray, ME issued this gale warning at Mar 7, 2012, 3:26 PM EST. It took effect at Mar 8, 2012, 10:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2012, 3:26 PM EST (20:26 UTC)
- In effect from
- Mar 8, 2012, 10:00 AM EST
- Expired
- Mar 9, 2012, 2:48 AM EST
- In force
- 17 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
913 WHUS71 KGYX 072026 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 326 PM EST WED MAR 7 2012 ...SOUTHWEST FLOW INCREASING TODAY AND THURSDAY... .SOUTHWESTERLY FLOW WILL BE INCREASE TONIGHT AND THURSDAY AS THE PRESSURE GRADIENT INCREASES BETWEEN HIGH PRESSURE OFFSHORE AND AN APPROACHING COLD FRONT. SUSTAINED WINDS UP TO 30 KT WITH GUSTS UP TO 40 KT ARE EXPECTED TO DEVELOP THURSDAY MORNING. THE COLD FRONT WILL PUSH THROUGH ON THURSDAY NIGHT AND WINDS WILL SHIFT ABRUPTLY TO THE WEST AND NORTHWEST BEHIND IT. ANZ150>154-081130- /O.UPG.KGYX.SC.Y.0026.000000T0000Z-120308T2300Z/ /O.NEW.KGYX.GL.W.0011.120308T1500Z-120309T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 326 PM EST WED MAR 7 2012 ...GALE WARNING IN EFFECT FROM 10 AM THURSDAY TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS OF 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
587 WHUS71 KGYX 080747 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 247 AM EST THU MAR 8 2012 ...SOUTHWEST FLOW INCREASING TODAY AND THURSDAY... .SOUTHWESTERLY FLOW WILL CONTINUE TO INCREASE TODAY AS A COLD FRONT APPROACHES FROM THE WEST. SUSTAINED WINDS UP TO 30 KT WITH GUSTS UP TO 40 KT ARE EXPECTED TO DEVELOP THURSDAY MORNING. THE COLD FRONT WILL PUSH THROUGH TONIGHT AND WINDS WILL SHIFT ABRUPTLY TO THE WEST AND NORTHWEST BEHIND IT. ANZ150>154-082300- /O.CON.KGYX.GL.W.0011.120308T1500Z-120309T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 247 AM EST THU MAR 8 2012 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
477 WHUS71 KGYX 082016 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 316 PM EST THU MAR 8 2012 ...SOUTHWEST FLOW INCREASING TODAY AND THURSDAY... .SOUTHWESTERLY FLOW WILL CONTINUE TO INCREASE THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. SUSTAINED WINDS UP TO 30 KT WITH GUSTS UP TO 45 KT ARE EXPECTED THIS EVENING. THE COLD FRONT WILL PUSH THROUGH TONIGHT AND WINDS WILL SHIFT ABRUPTLY TO THE WEST AND NORTHWEST BEHIND IT. ANZ150>154-090900- /O.CON.KGYX.GL.W.0011.000000T0000Z-120309T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 316 PM EST THU MAR 8 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
925 WHUS71 KGYX 090748 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 248 AM EST FRI MAR 9 2012 ANZ150>154-091700- /O.CAN.KGYX.GL.W.0011.000000T0000Z-120309T0900Z/ /O.NEW.KGYX.SC.Y.0027.120309T0748Z-120309T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 248 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH THE MORNING BEFORE DIMINISHING. SEAS 7 TO 10 FEET....SUBSIDING TO 3 TO 5 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Mar 7, 3:00 PM EST, 26 minutes earlier.
Area forecast discussion, Mar 7, 3:00 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
300 PM EST WED MAR 7 2012
.SYNOPSIS...
SOUTHWEST WINDS ON THE BACK SIDE OF A HIGH PRESSURE CENTER OFF
THE COAST WILL CONTINUE TO BRING MILD AIR INTO THE REGION TONIGHT
AND THURSDAY. A COLD FRONT WILL CROSS THE REGION LATE THURSDAY
AFTERNOON AND EVENING BRINGING SHOWERS TO THE REGION. A SECOND
FRONTAL BOUNDARY CROSSES THE REGION ON FRIDAY WITH A CONTINUED
CHANCE FOR SHOWERS. COLDER AIR MOVES IN BRIEFLY FOR SATURDAY...BUT
IT WILL BE SUNNY THROUGH THE WEEKEND...WITH WARMER CONDITIONS ON
SUNDAY. ANOTHER COLD FRONT MOVES THROUGH EARLY NEXT WEEK...PROVIDING
A CHANCE OF SHOWERS.
&&
.NEAR TERM /THROUGH TONIGHT/...
A WARM SOUTHWEST FLOW WILL CONTINUE TONIGHT KEEPING TEMPS ABOVE
FREEZING MOST AREAS. WITH INCREASING DEW POINTS AND SNOW COVER...THERE
COULD BE SOME PATCHY FOG...BUT NOT EXPECTING ANYTHING WIDESPREAD.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
THE SOUTHWEST WINDS WILL CONTINUE DURING THE DAY THURSDAY AHEAD
OF AN APPROACHING COLD FRONT. ALTHOUGH SNOW COVER MAY LIMIT TEMPS
A FEW DEGREES...STRONG MIXING OF THE WARM AIR ALOFT WILL ALLOW
TEMPS TO WARM TO THE MID TO UPPER 50S ACROSS SOUTHERN AREAS AND TO
THE LOW TO MID 50S ACROSS THE NORTH AND MOUNTAINS WHERE CLOUDS
WILL INCREASE AND THICKEN EARLIER. THE STRONG MIXING WILL CAUSE
WINDS TO BECOME RATHER GUSTY DURING THE AFTERNOON WITH WIND GUSTS
OF 20 TO 30 MPH EXPECTED. AT THIS TIME...IT LOOKS LIKE WE WILL
REMAIN BELOW WIND ADVISORY CRITERIA...HOWEVER THIS WILL NEED TO BE
RE-EVALUATED ON THE MIDNIGHT SHIFT.
THE COLD FRONT WILL CROSS THE AREA LATE TOMORROW AFTERNOON AND
EVENING WITH SCATTERED RAIN SHOWERS. THE SHOWERS SHOULD END
QUICKLY AFTER THE FRONTAL PASSAGE DUE TO STRONG SURFACE RIDGING
AND SUBSIDENCE. THERE COULD BE SOME WIDELY SCATTERED SNOW SHOWERS
IN THE MOUNTAINS OVERNIGHT THURSDAY NIGHT.
MODELS ARE IN FAIRLY GOOD AGREEMENT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
WE BEGIN THE PERIOD WITH AN UPPER TROUGH ACROSS THE REGION...WHICH
QUICKLY EXITS INTO THE MARITIMES THIS WEEKEND. THIS TROUGH WILL DELIVER
ONE DAY OF BELOW NORMAL TEMPERATURES ON SATURDAY...OTHERWISE WELL
ABOVE NORMAL TEMPERATURES CAN BE EXPECTED FOR THE PERIOD AS THE
MEAN JET POSITION IS TO THE NORTH THE FORECAST AREA. RIDGING THEN
PROVIDES SEVERAL WARM DAYS BEFORE A SHORT WAVE TROUGH DRIVES A
COLD FRONT SOUTH ACROSS THE AREA.
A SECONDARY COLD FRONT CROSSES THE REGION FRIDAY WITH COLDER AIR
IN ITS WAKE DELIVERING A DAY OF BELOW NORMAL TEMPERATURES ON
SATURDAY. HIGH PRESSURE AND DRY AIR WILL BUILD EAST ACROSS THE
AREA SATURDAY THROUGH MONDAY. A WARM FRONT WILL LIFT NORTH ACROSS
THE REGION ON TUESDAY.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...VFR CONDITIONS EXPECTED TONIGHT AND MUCH OF THURSDAY.
MVFR CONDITIONS WILL DEVELOP LATE THURSDAY WITH IFR CONDITIONS
POSSIBLE IN SHOWERS AHEAD OF THE COLD FRONT. GUSTY SW WINDS WILL
SHIFT SHARPLY TO THE WEST WITH THE PASSAGE OF THE FRONT.
CONDITIONS WILL IMPROVE TO VFR THURSDAY NIGHT.
LONG TERM...
NO SIGNIFICANT OPERATIONAL IMPACTS DUE TO WEATHER EXPECTED.
&&
.MARINE...
SHORT TERM...GALE WARNING IN EFFECT FROM 10 AM THURSDAY MORNING
THROUGH 4 AM FRIDAY MORNING. STRONG SOUTHWEST WINDS WILL SHIFT
ABRUPTLY TO THE WEST WITH THE PASSAGE OF A COLD FRONT LATE
THURSDAY EVENING.
LONG TERM...
FRI- SUN...SMALL CRAFT WINDS AND SEAS ARE LIKELY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WARNING FROM 10 AM THURSDAY TO 4 AM EST FRIDAY FOR
ANZ150>154.
&&
NEAR TERM...JENSENIUS
SHORT TERM...JENSENIUS
LONG TERM...SCHWIBSHazardous weather outlook, Mar 7, 3:03 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 303 PM EST WED MAR 7 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-082015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 303 PM EST WED MAR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-082015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 303 PM EST WED MAR 7 2012 ...GALE WARNING IN EFFECT FROM 10 AM THURSDAY TO 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.